Missing a Dose... what might happen?

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Missing a Dose... what might happen?

Postby cpencak » Fri Jul 25, 2014 7:51 am

Good Morning people! - My purpose of posting this fourm is to get your experiences and thoughts. Here's a little background information:

I am 21 years old, living with MS, and receiving Tysabri infusions every 4 weeks as treatment.

I am a relatively healthy MS patient. Besides a few annoying MS symptoms (typical bowel/bladder), I can run up to 4 miles, I have good endurance, and am a very bright college student.

Next summer, I am planning an internship in England for two months... here's where my problem comes in.

I'm going to talk with my neurologist in a few days about what his thoughts are on this matter, but if it came to having to skip my Tysabri for a month while I'm abroad, do you think I'd have horrible symptoms? I just feel so healthy at the current moment, so I'm not sure what to really expect. I had a HORRIBLE exacerbation back in 2010 when I was first diagnosed with MS (I almost died). Since then, I'm in great health... my neurologist considers me a "miracle."

Basically, my purpose of posting this fourm is to see if other Tysabri patients have missed a month of their meds, and how they felt during that time?

I really appreciate your feedback :YMPEACE:
cpencak
Newbie
 
Posts: 5
Joined: Fri Jul 25, 2014 7:40 am

Advertisement

Re: Missing a Dose... what might happen?

Postby jerrygallow » Wed Aug 20, 2014 6:38 pm

I don't know how severe your symptoms are or how sensitive your MS is, but I wouldn't worry too much. When I was on Tysabri, I would spread out my infusions and often go a week or two beyond the recommended dose. I did this for insurance copay reasons, but I would get 12 infusions a year rather than 13. When I decided to stop Tysabri I stopped for three or four months, then started again, then stopped. I didn't experience the rebound until about month six. It stays in your system a while, I think about four months. If you've been on it a while, there is a good cumulative effect. I the fear about missing a dose is largely driven by profit, and liability rather than real risk, in my opinion. A month or two won't be that bad.
jerrygallow
Family Elder
 
Posts: 121
Joined: Thu Jun 20, 2013 5:18 pm

Re: Missing a Dose... what might happen?

Postby cpencak » Fri Aug 22, 2014 4:50 pm

Thank you for your thoughts! :)
cpencak
Newbie
 
Posts: 5
Joined: Fri Jul 25, 2014 7:40 am

Re: Missing a Dose... what might happen?

Postby cb1998 » Wed Nov 19, 2014 1:29 pm

Hi cpencak. Hopefully you've already spoken with your neuro about this but you should be fine. I have been on the big T for more than 4 years now (am blessedly JCV negative). At my next to last neuro appt, my doc said that since I was doing well that I could go every 6-8 weeks, which I do now. I've definitely stretched it out to 8 weeks but that makes me nervous. He said in a pinch I could stretch it to 10 weeks, but that 12 weeks is kind of the bewitching number where the drug is pretty much out of your system and "D-Day" (Demyelination Day) could well start. I hope you are still well and enjoy your internship! :peace:
cb1998
Newbie
 
Posts: 1
Joined: Wed Nov 19, 2014 1:22 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service